×

zbMATH — the first resource for mathematics

Unique ergodicity for fractionally dissipated, stochastically forced 2D Euler equations. (English) Zbl 1294.35078
Summary: We establish the existence and uniqueness of an ergodic invariant measure for 2D fractionally dissipated stochastic Euler equations on the periodic box for any power of the dissipation term.

MSC:
35Q31 Euler equations
35R11 Fractional partial differential equations
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
35R60 PDEs with randomness, stochastic partial differential equations
76D05 Navier-Stokes equations for incompressible viscous fluids
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Albeverio, S., Flandoli, F., Sinai, Y.G.: SPDE in Hydrodynamic: Recent Progress and Prospects, volume 1942 of Lecture Notes in Mathematics. Springer, Berlin, 2008. Lectures given at the C.I.M.E. Summer School held in Cetraro, August 29-September 3, Edited by Giuseppe Da Prato and Michael Röckner (2005) · Zbl 0968.82527
[2] Batchelor, G.K., Computation of the energy spectrum in homogeneous two-dimensional turbulence, Phys. Fluids, 12, 233-239, (1969) · Zbl 0217.25801
[3] Bernard, D., Influence of friction on the direct cascade of the 2d forced turbulence, EPL (Europhys. Lett.), 50, 333, (2000)
[4] Bessaih, H.; Flandoli, F., Weak attractor for a dissipative Euler equation, J. Dyn. Differ. Equ., 12, 713-732, (2000) · Zbl 1027.35101
[5] Bessaih, H., Ferrario, B.: Inviscid limit of stochastic damped 2d Navier-Stokes equations. arXiv:1212.0509 (2012) · Zbl 1298.60063
[6] Bricmont, J., Kupiainen, A., Lefevere, R.: Ergodicity of the 2D Navier-Stokes equations with random forcing. Commun. Math. Phys. 224(1), 65-81 (2001) (Dedicated to Joel L. Lebowitz) · Zbl 0994.60066
[7] Baroud, C.N.; Plapp, B.B.; She, Z.-S.; Swinney, H.L., Anomalous self-similarity in a turbulent rapidly rotating fluid, Phys. Rev. Lett., 88, 114501, (2002)
[8] Bouchet, F.; Simonnet, E., Random changes of flow topology in two-dimensional and geophysical turbulence, Phys. Rev. Lett., 102, 094504, (2009)
[9] Bensoussan, A.; Temam, R., Équations aux dérivées partielles stochastiques non linéaires. I, Israel J. Math., 11, 95-129, (1972) · Zbl 0241.35009
[10] Córdoba, A.; Córdoba, D., A maximum principle applied to quasi-geostrophic equations, Commun. Math. Phys., 249, 511-528, (2004) · Zbl 1309.76026
[11] Castro, A.; Córdoba, D.; Gancedo, F.; Orive, R., Incompressible flow in porous media with fractional diffusion, Nonlinearity, 22, 1791-1815, (2009) · Zbl 1169.76058
[12] Caffarelli, L.; Chan, C.H.; Vasseur, A., Regularity theory for parabolic nonlinear integral operators, J. Am. Math. Soc., 24, 849-869, (2011) · Zbl 1223.35098
[13] Constantin, P., Cordoba, D., Wu, J.: On the critical dissipative quasi-geostrophic equation. Indiana Univ. Math. J., 50(Special Issue), 97-107 (2001) (Dedicated to Professors Ciprian Foias and Roger Temam (Bloomington, IN, 2000)) · Zbl 0989.86004
[14] Constantin, P., Foias, C.: Navier-Stokes Equations. Chicago Lectures in Mathematics. University of Chicago Press, Chicago (1988) · Zbl 0687.35071
[15] Constantin, P., The Littlewood-Paley spectrum in two-dimensional turbulence, Theor. Comput. Fluid Dyn., 9, 183-189, (1997) · Zbl 0907.76042
[16] Castiglione, P.; Pumir, A., Evolution of triangles in a two-dimensional turbulent flow, Phys. Rev. E, 64, 056303, (2001)
[17] Constantin, P., Ramos, F.: Inviscid limit for damped and driven incompressible Navier-Stokes equations in \({\mathbb{R}^{2}}\) . Commun. Math. Phys. 275(2), 529-551 (2007) · Zbl 1151.35068
[18] Cruzeiro, A.B., Solutions et mesures invariantes pour des équations d’évolution stochastiques du type Navier-Stokes, Expo. Math., 7, 73-82, (1989) · Zbl 0665.60066
[19] Caffarelli, L.A.; Vasseur, A., Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math. (2), 171, 1903-1930, (2010) · Zbl 1204.35063
[20] Constantin, P.; Vicol, V., Nonlinear maximum principles for dissipative linear nonlocal operators and applications, Geom. Funct. Anal., 22, 1289-1321, (2012) · Zbl 1256.35078
[21] Chae, D.; Wu, J., The 2D Boussinesq equations with logarithmically supercritical velocities, Adv. Math., 230, 1618-1645, (2012) · Zbl 1248.35156
[22] Debussche, A.: Ergodicity Results for the Stochastic Navier-Stokes Equations: An Introduction. Topics in Mathematical Fluid Mechanics, Lect. Notes Math, pp. 23-108 (2013) · Zbl 1301.35086
[23] Da Prato G., Zabczyk J.: Stochastic Equations in Infinite Dimensions, volume 44 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (1992) · Zbl 1140.60034
[24] Da Prato, G., Zabczyk, J.: Ergodicity for Infinite-Dimensional Systems, volume 229 of London Mathematical Society Lecture Note Series. Cambridge University Press, Cambridge (1996) · Zbl 0849.60052
[25] Eckmann, J.-P.; Hairer, M., Uniqueness of the invariant measure for a stochastic PDE driven by degenerate noise, Commun. Math. Phys., 219, 523-565, (2001) · Zbl 0983.60058
[26] Khanin, K.; Mazel, A.; Sinai, Y., Invariant measures for Burgers equation with stochastic forcing, Ann. of Math. (2), 151, 877-960, (2000) · Zbl 0972.35196
[27] Weinan, E., Mattingly, J.C., Sinai, Y.: Gibbsian dynamics and ergodicity for the stochastically forced Navier-Stokes equation. Commun. Math. Phys. 224(1), 83-106, (2001) (Dedicated to Joel L. Lebowitz) · Zbl 0994.60065
[28] Eyink, G.L., Exact results on stationary turbulence in 2d: consequences of vorticity conservation, Phys. D Nonlinear Phenom., 91, 97-142, (1996) · Zbl 0896.76027
[29] Ferrario, B., Stochastic Navier-Stokes equations: analysis of the noise to have a unique invariant measure, Ann. Mat. Pura Appl. (4), 177, 331-347, (1999) · Zbl 0955.60065
[30] Foias, C.; Jolly, M.S.; Manley, O.P.; Rosa, R., Statistical estimates for the Navier-Stokes equations and the kraichnan theory of 2-D fully developed turbulence, J. Stat. Phys., 108, 591-645, (2002) · Zbl 1158.76327
[31] Falkovich, G.; Lebedev, V., Nonlocal vorticity cascade in two dimensions, Phys. Rev. E (3), 49, r1800-r1803, (1994)
[32] Flandoli, F.; Maslowski, B., Ergodicity of the 2-D Navier-Stokes equation under random perturbations, Commun. Math. Phys., 172, 119-141, (1995) · Zbl 0845.35080
[33] Foias, C.; Prodi, G., Sur le comportement global des solutions non-stationnaires des équations de Navier-Stokes en dimension 2, Rend. Sem. Mat. Univ. Padova, 39, 1-34, (1967) · Zbl 0176.54103
[34] Frisch, U.: Turbulence. Cambridge University Press, Cambridge, The legacy of A. N. Kolmogorov (1995) · Zbl 0832.76001
[35] Frisch, U.; Sulem, P.-L., Numerical simulation of the inverse cascade in two-dimensional turbulence, Phys. Fluids, 27, 1921, (1984) · Zbl 0546.76082
[36] Foias, C.; Temam, R., Gevrey class regularity for the solutions of the Navier-Stokes equations, J. Funct. Anal., 87, 359-369, (1989) · Zbl 0702.35203
[37] Glatt-Holtz, N., Kukavica, I., Vicol, V., Ziane, M.: Existence and regularity of invariant measures for the three dimensional stochastic primitive equations (2013) (submitted) · Zbl 1338.37065
[38] Glatt-Holtz, N., Sverak, V., Vicol, V.: On inviscid limits for the stochastic Navier-Stokes equations and related models. arXiv:1302.0542 (2013) · Zbl 1316.35227
[39] Glatt-Holtz, N.; Vicol, V., Local and global existence of smooth solutions for the stochastic Euler equations on a bounded domain, Ann. Probab., 42, 80-145, (2014) · Zbl 1304.35545
[40] Hmidi, T.; Keraani, S.; Rousset, F., Global well-posedness for Euler-Boussinesq system with critical dissipation, Comm. Partial Differ. Equ., 36, 420-445, (2011) · Zbl 1284.76089
[41] Hairer, M.; Mattingly, J.C., Ergodicity of the 2D Navier-Stokes equations with degenerate stochastic forcing, Ann. Math. (2), 164, 993-1032, (2006) · Zbl 1130.37038
[42] Hairer, M.; Mattingly, J.C., Spectral gaps in Wasserstein distances and the 2D stochastic Navier-Stokes equations, Ann. Probab., 36, 2050-2091, (2008) · Zbl 1173.37005
[43] Hairer, M.; Mattingly, J.C., A theory of hypoellipticity and unique ergodicity for semilinear stochastic pdes, Electron. J. Probab., 16, 658-738, (2011) · Zbl 1228.60072
[44] Held, I.M.; Pierrehumbert, R.T.; Garner, S.T.; Swanson, K.L., Surface quasi-geostrophic dynamics, J. Fluid Mech., 282, 1-20, (1995) · Zbl 0832.76012
[45] Kiselev, A., Regularity and blow up for active scalars, Math. Model. Nat. Phenom., 5, 225-255, (2010) · Zbl 1194.35490
[46] Kiselev, A.; Nazarov, F.; Volberg, A., Global well-posedness for the critical 2D dissipative quasi-geostrophic equation, Invent. Math., 167, 445-453, (2007) · Zbl 1121.35115
[47] Kraichnan, R.H., Inertial ranges in two-domensional turbulence, Phys. Fluids, 10, 1417-1423, (1967)
[48] Krylov, N.V., Itô’s formula for the \(L\)_{\(p\)}-norm of stochastic \({W^1_p}\) -valued processes, Probab. Theory Relat. Fields, 147, 583-605, (2010) · Zbl 1232.60050
[49] Kuksin, S.; Shirikyan, A., A coupling approach to randomly forced nonlinear PDE’s. I, Commun. Math. Phys., 221, 351-366, (2001) · Zbl 0991.60056
[50] Kuksin, S.; Shirikyan, A., Coupling approach to white-forced nonlinear pdes, J. Math. Pures Appl. (9), 81, 567-602, (2002) · Zbl 1021.37044
[51] Kuksin, S., Shirikyan, A.: Mathematics of Two-Dimensional Turbulence. Number 194 in Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge (2012) · Zbl 1333.76003
[52] Kuksin, S.B., The Eulerian limit for 2D statistical hydrodynamics, J. Stat. Phys., 115, 469-492, (2004) · Zbl 1157.76319
[53] Kupiainen, A.: Ergodicity of two dimensional turbulence. arXiv:1005.0587v1 [math-ph] 05 (2010) · Zbl 1356.76003
[54] Malliavin P.: Stochastic analysis, volume 313 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer, Berlin (1997)
[55] Masmoudi, N., Remarks about the inviscid limit of the Navier-Stokes system, Commun. Math. Phys., 270, 777-788, (2007) · Zbl 1118.35030
[56] Mattingly, J.C., Ergodicity of 2D Navier-Stokes equations with random forcing and large viscosity, Commun. Math. Phys., 206, 273-288, (1999) · Zbl 0953.37023
[57] Mattingly, J.C.: The dissipative scale of the stochastics Navier-Stokes equation: regularization and analyticity. J. Stat. Phys. 108(5-6), 1157-1179 (2002) (Dedicated to David Ruelle and Yasha Sinai on the occasion of their 65th birthdays) · Zbl 1030.60049
[58] Mattingly, J.C., Exponential convergence for the stochastically forced Navier-Stokes equations and other partially dissipative dynamics, Commun. Math. Phys., 230, 421-462, (2002) · Zbl 1054.76020
[59] Mattingly, J.C.: On recent progress for the stochastic Navier Stokes equations. In: Journées “Équations aux Dérivées Partielles”, pages Exp. No. XI, 52. Univ. Nantes, Nantes (2003) · Zbl 1044.58044
[60] Majda A.J., Bertozzi A.L.: Vorticity and Incompressible Flow, volume 27 of Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge (2002)
[61] Mattingly, J.C.; Pardoux, É., Malliavin calculus for the stochastic 2D Navier-Stokes equation, Commun. Pure Appl. Math., 59, 1742-1790, (2006) · Zbl 1113.60058
[62] Muscalu C., Schlag W.: Classical and Multilinear Harmonic Analysis, vol. 137. Cambridge University Press, Cambridge (2013) · Zbl 1281.42002
[63] Masmoudi, N.; Young, L.-S., Ergodic theory of infinite dimensional systems with applications to dissipative parabolic pdes, Commun. Math. Phys., 227, 461-481, (2002) · Zbl 1009.37049
[64] Novikov, E.A., Functionals and the random-force method in turbulence theory, Soviet Phys. JETP, 20, 1290-1294, (1965)
[65] Nualart, D.: The Malliavin Calculus and Related Topics. Probability and its Applications (New York), 2nd edn. Springer, Berlin (2006) · Zbl 1099.60003
[66] Nualart, D.: Malliavin calculus and its applications, volume 110 of CBMS Regional Conference Series in Mathematics. In: Published for the Conference Board of the Mathematical Sciences, Washington, DC (2009) · Zbl 1198.60006
[67] Pauluis, O.; Balaji, V.; Held, I.M., Frictional dissipation in a precipitating atmosphere, J. Atmos. Sci., 57, 989-994, (2000)
[68] Pauluis, O.; Held, I.M., Entropy budget of an atmosphere in radiative-convective equilibrium. part I: maximum work and frictional dissipation, J. Atmos. Sci., 59, 125-139, (2002)
[69] Prévôt, C., Röckner, M.: A Concise Course on Stochastic Partial Differential Equations, Volume 1905 of Lecture Notes in Mathematics. Springer, Berlin (2007) · Zbl 1012.35067
[70] Pumir, A.; Shraiman, B.I; Chertkov, M., Geometry of Lagrangian dispersion in turbulence, Phys. Rev. Lett., 85, 5324-5327, (2000)
[71] Paret, J.; Tabeling, P., Experimental observation of the two-dimensional inverse energy cascade, Phys. Rev. Lett., 79, 4162-4165, (1997)
[72] Paret, J.; Tabeling, P., Intermittency in the two-dimensional inverse cascade of energy: experimental observations, Phys. Fluids, 10, 3126, (1998)
[73] Rozovskiĭ, B.L.: Stochastic Evolution Systems, volume 35 of Mathematics and its Applications (Soviet Series). (Linear theory and applications to nonlinear filtering, Translated from the Russian by A. Yarkho), Kluwer, Dordrecht (1990)
[74] Robert, R.; Sommeria, J., Relaxation towards a statistical equilibrium state in two-dimensional perfect fluid dynamics, Phys. Rev. Lett., 69, 2776-2779, (1992) · Zbl 0968.82527
[75] Roncal, L., Stinga, P.R.: Fractional laplacian on the torus. arXiv preprint arXiv:1209.6104 (2012)
[76] Smith, K.S., Boccaletti, G., Henning, C.C., Marinov, I., Tam, C.Y., Held, I.M., Vallis, G.K.: Turbulent diffusion in the geostrophic inverse cascade. J. Fluid Mech. 469 13-48 (2002) · Zbl 1152.76402
[77] Tabeling, P., Two-dimensional turbulence: a physicist approach, Phys. Rep., 362, 1-62, (2002) · Zbl 1001.76041
[78] Taylor M.E.: Pseudodifferential Operators and Nonlinear PDE, volume 100 of Progress in Mathematics. Birkhäuser Boston Inc., Boston (1991) · Zbl 0746.35062
[79] Vishik, M.I., Komech, A.I., Fursikov, A.V.: Some mathematical problems of statistical hydromechanics. Uspekhi Mat. Nauk, 34(5(209)), 135-210 (1979) (256) · Zbl 0503.76045
[80] Voth, G.A., La Porta, A., Crawford, A.M., Alexander, J., Bodenschatz, E.: Measurement of particle accelerations in fully developed turbulence. J. Fluid Mech. 469(9), 121-160 (2002) · Zbl 1152.76315
[81] Wu, J., The quasi-geostrophic equation and its two regularizations, Comm. Partial Differ. Equ., 27, 1161-1181, (2002) · Zbl 1012.35067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.